web analytics

Destinations, Dreams and Dogs - International adventure with a fast-track family (& dogs) of Old World values, adopting the Russian-Italian-American good life on the go…!

Acne Update – VI

accutane-isotretinoinFive months have passed since our son started on isotretinoin.  During the excitement of the holidays, there was a small blip of a minor acne flare-up, but overall, it’s gone.  The face is clear, the back and shoulders are clear.

Off to the dermatologist father and son went.  The doctor examined our son’s face and back.

“One more month,” the doctor suggested.  “We’re 99% of the way there, but it can be better.  If we continue the medication for the sixth month, it will ensure success.”

Off they went to the lab.  Two vials of blood later, our son would betest assured that nothing was internally damaged by the strong medication.

The next day my husband, Benedetto, got a call from the dermatologist’s nurse, reporting  the results forwarded from the lab.

“His blood indicates elevated triglycerides,” she said.  “So the doctor would like to take him off of the meds for two weeks, then you go back to the lab and get retested.  If all is well, your son can start the final month of pills, then.”

“Alright,” my husband agrees, telling his son.  Then the two come and share with me.

Triglycerides“Triglycerides!?” was my calm, cool, and collected reaction.  “Triglycerides!!!???”

My mental-medical-dictionary mind flipped around diagnoses like “tuberculosis” and “typhus” before lighting on “triglycerides”.  Not coming up with anything in my vast mental reserves, I looked it up online.

“Apparently, you’ve been drinking too much,” I told my son who had never had a drop of anything in his life.   “Alcohol can contribute to high triclyceride levels.  Also, not enough exercise,” I told my son who considered three-hour workouts de rigeur.

“Mama, it’s the medication,” he informed me.

“I think I’ve come to the same conclusion.”

So, we have a clear face, 99% clear back and shoulders, and we’ll see what happens in another couple of weeks with more bloodwork.  Better safe than sorry.

 

 

—————

Tags: , , , ,

2 Comments : Leave a Reply

  1. avatar hoonew says:

    How high were they- warranting immediate suspension? I mean, he isn’t going to have a heart attack, so I don’t understand. So close! I am learning so much about this topic- feeling very educated.

    • avatar admin says:

      Yes, hoonew, all they said were that the levels “were elevated”. He had run out of the meds the week before his appt. (office was closed for the holidays), and they said not to order another month’s worth until the doctor saw him. So it was sort of a natural break simply to take another couple of weeks off. I guess… I’m glad YOU’RE feeling educated. :) We don’t have a clue. I hate to see him give blood every month– maybe that’s making him tired, too!

Leave a Reply

You must be logged in to post a comment.

The Daily Dilbert